Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 4, 2005, 4:45 PM EDT for Robeson County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 4:45 PM EDT (20:45 UTC)
- Expired
- Aug 4, 2005, 5:18 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 97 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 042049
SVRILM
NCC155-042115-
/O.NEW.KILM.SV.W.0034.050804T2045Z-050804T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
445 PM EDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF FAIRMONT...OR 16 MILES NORTHEAST OF MULLINS...AND MOVING
SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARIETTA AT 455 PM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3489 7894 3484 7892 3468 7881 3458 7885
3450 7885 3446 7895 3432 7904 3431 7908
3462 7944 3465 7944 3477 7933 3483 7934
3483 7918 3495 7903
$$
151 follow-up statement
000
WWUS52 KILM 042118
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
517 PM EDT THU AUG 4 2005
NCC155-042127-
/O.EXP.KILM.SV.W.0034.000000T0000Z-050804T2115Z/
ROBESON NC-
517 PM EDT THU AUG 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR ROBESON EXPIRED 515 PM EDT...
AT 517 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3489 7894 3484 7892 3468 7881 3458 7885
3450 7885 3446 7895 3432 7904 3431 7908
3462 7944 3465 7944 3477 7933 3483 7934
3483 7918 3495 7903
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:58 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 4, 3:58 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 358 PM EDT THU AUG 4 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... ADDED MENTION OF SHOWERS/THUNDER TO THIS EVENING FORECAST OTHERWISE SIMILAR TO LAST NIGHT AND INCLUDED HAZE AND FOG AFTER MIDNIGHT. FRIDAY...TEMPS ABOUT LIKE TODAY...PERHAPS A DEG OR TWO LOWER AND WITH SIMILAR DEWPOINTS...HEAT INDEX SHOULD BE NEAR 100 FOR AN HOUR OR SO IN THE AFTERNOON. WILL MENTION SHOWER/THUNDER DURING THE AFTERNOON AND EVENING AS EXPECT ISOLATED CONVECTION INLAND FROM THE BEACHES AGAIN...DEVELOPING ALONG BOUNDARIES LEFT BEHIND FROM THIS EVENINGS ACTIVITY. ISOLATED CONVECTION SHOULD PERSIST INTO THE EVENING. FRIDAY NIGHT SHOULD BE SIMILAR TO PAST COUPLE OF NIGHTS...HAZE AND LATE NIGHT FOG. && .LONG TERM (SATURDAY THROUGH THURSDAY)... PIEDMONT TROUGH DEVELOPS AND SHARPENS THROUGH THE PERIOD AS RIDGING ALOFT BEGINS TO BREAK DOWN. SURFACE HIGH PRESSURE REMAINS JUST OFF THE COAST DURING THE WEEKEND...BUT BEGINS TO SHIFT FARTHER OFFSHORE EARLY IN THE WEEK AS ONSHORE FLOW STRENGTHENS. ONSHORE FLOW VEERS TO SOUTH AND SOUTHWEST BY WEDNESDAY. MOISTURE DEEPENS THROUGHOUT THE COLUMN NEXT WEEK...AND SCATTERED CONVECTION IS POSSIBLE MAINLY IN THE AFTERNOON AND EVENING WITH INCREASING CHANCES BY MID WEEK. A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST ON THURSDAY. && .AVIATION... ALL TERMINALS INITIALIZE WITH VFR CONDITIONS THIS AFTERNOON. THERE COULD BE A BRIEF INTRUSION INTO MVFR CONDITIONS WITH HZ IN CRE AND MYR...ALTHOUGH SEA-BREEZE SEEMS TO BE MITIGATING THE THREAT SOMEWHAT. GUIDANCE AND UPS FOG PRODUCT ON BOARD FOR FOG IN ALL TERMINALS FRIDAY MORNING...WITH THE MORE TRADITIONAL TERMINALS...CRE AND FLO...DEPICTING THE STRONGEST SIGNALS. HAVE USED PREVAILING MVFR CONDITIONS IN ALL TERMINALS FOR THE EARLY MORNING HOURS...WITH THE LOWEST VISIBILITIES IN CRE AND FLO. && .MARINE... HIGH PRESSURE WILL BE THE MAIN PLAYER IN THE MARINE FORECAST FOR THE NEXT SEVERAL DAYS. WEAK HIGH CENTER OVER THE APPALACHIANS WILL MAINTAIN THE NE BY NIGHT/SE BY DAY OSCILLATION FOR ONE MORE DAY. FINALLY THE HIGH PRESSURE CONSOLIDATES OFFSHORE FRI NIGHT AND SAT...AND WILL REMAIN THERE FOR THE REMAINDER OF THE FORECAST PERIOD. RIDGE AXIS WILL BE JUST FAR ENOUGH NORTH TO KEEP US IN MAINLY SE FLOW. SEAS WILL REMAIN BENIGN WITH WIND SPEEDS GENERALLY LIMITED TO AROUND 10 KT. FAIRLY WEAK SE SWELL WILL PERSIST...AND BEST WIND WAVES SUN-MON SHOULD PRODUCE 3-4 FT SIGNIFICANT WAVE HEIGHT. WW3 NUMBERS LOOK PRETTY REASONABLE. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && SHORT TERM...RJD LONG TERM...RJD AVIATION...SHK MARINE...RAS
Hazardous weather outlook, Aug 4, 10:20 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 1020 AM EDT THU AUG 4 2005 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-051000- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG- GEORGETOWN- 1020 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA...SOUTHEAST NORTH CAROLINA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RIP CURRENT RISK FOR EAST FACING BEACHES IN SOUTHEAST NORTH CAROLINA. HEAT INDICES THIS AFTERNOON WILL BE NEAR 100 DEGREES FOR AN HOUR OR TWO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RJD
In the hours before
Special weather statement, Aug 4, 4:39 PM EDT, 6 minutes before
ZCZC RDUSPSILM DEF TTAA00 KILM 042039 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 439 PM EDT THU AUG 4 2005 SCZ032-039-042145- FLORENCE SC-WILLIAMSBURG SC- 439 PM EDT THU AUG 4 2005 ...THUNDERSTORMS DEVELOPING AND MOVING INTO FLORENCE AND WILLIAMSBURG COUNTIES OF NORTHEAST SOUTH CAROLINA... AT 439 PM EDT...A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM PAMPLICO...ACROSS JOHNSONVILLE TO HEMINGWAY...WILL PUSH TO THE SOUTHWEST AT 15 MPH COMMUNITIES IN THE PATH OF THESE STORMS FOR THE NEXT HOUR...THROUGH 545 PM EDT...INCLUDE KINGSTREE...LAKE CITY...COWARD...GREELEYVILLE ...LANE...AND SCRANTON. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING PEA SIZED HAIL ...WIND GUSTS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HOEHLER
Special weather statement, Aug 4, 4:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 439 PM EDT THU AUG 4 2005 SCZ032-039-042145- FLORENCE SC-WILLIAMSBURG SC- 439 PM EDT THU AUG 4 2005 ...THUNDERSTORMS DEVELOPING AND MOVING INTO FLORENCE AND WILLIAMSBURG COUNTIES OF NORTHEAST SOUTH CAROLINA... AT 439 PM EDT...A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM PAMPLICO...ACROSS JOHNSONVILLE TO HEMINGWAY...WILL PUSH TO THE SOUTHWEST AT 15 MPH COMMUNITIES IN THE PATH OF THESE STORMS FOR THE NEXT HOUR...THROUGH 545 PM EDT...INCLUDE KINGSTREE...LAKE CITY...COWARD...GREELEYVILLE ...LANE...AND SCRANTON. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING PEA SIZED HAIL ...WIND GUSTS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HOEHLER
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.